iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhydroquinoneSuggest some medicines for a healthy and clear skin.

Hydroquinone creams are giving me only temporary skin lightening. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Rashmi Singh

Medically reviewed by

iCliniq medical review team

Published At October 19, 2017
Reviewed AtDecember 27, 2023

Patient's Query

Hello doctor,

My skin tone is dusky. One year ago, I started using Hydroquinone cream. After three to four months, I stopped using it, but then, my face started to become dark again. After a month, I started to use this cream again and then stopped. I want to make my skin healthy and have a clear complexion. Please suggest what medicines and cream I have to take to get the desired result?

Answered by Dr. Rashmi Singh

Hello,

Welcome to icliniq.com.

The long-term use of Hydroquinone can cause permanent discoloration called especially exogenous ochronosis, on persons with a dusky skin. The use of any skin lightening agents gives results only till it is being used. For a healthy skin tone, start applying sunscreen every three to four hours in the day, and Vitamin-C serum at night. Results will not be drastic like Hydroquinone but there are no long-term side effects and it keeps the skin healthy and glowing. There are procedures like chemical peels, Q-switch Nd YAG laser and Glutathione injection that you can get from a dermatologist to get a clearer skin tone.

Hope this was helpful. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Rashmi Singh
Dr. Rashmi Singh

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy